MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 23X1-1/4 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 23X1-1/4 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: based on no sample, the investigation concluded, bd was not able to verify the indicated failure.This is the 9th complaint for lot # 9078975 for shield tight.This is the 2nd complaint for needle broken.This is the 1st complaint for needle stick injury.There was no documentation for this type of defect during the entire production run of this batch.Root cause description: no root cause can be determined as no samples were received.Rationale: capa not required at this time.
 
Event or Problem Description
It was reported that the cap was hard to remove before use, and the needle 23x1-1/4 rb broke off and pricked the patient.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "review case for tpc needle cap was hard to remove on pre-filled syringes and needle would break and stab patient.No other information was provided.".

Brand Name
NEEDLE 23X1-1/4 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10075828
Report Number1911916-2020-00478
Device Sequence Number19418623
Product Code FMI
UDI-Device Identifier30382903051206
UDI-Public30382903051206
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2024
Device Model Number305120
Device Catalogue Number305120
Device Lot Number9078975
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2020
Initial Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;